| Catalog Number |
XCR120306 |
| Medical Device Problem Codes |
Separation Failure (2547); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2024-00466 and 3008114965-2024-00467.
Event or Problem Description
As reported by the field, during a coil embolization to the posterior inferior cerebellar artery (pica), a freeform xsft 3mm x 6 cm coil (xcr120306, 31111679) did not detached properly.Removed from aneurysm and the coil detached inside the marksman 160cm microcatheter (mc).The microcatheter and coil were removed from the patient¿s body.The surgery was delayed due to the reported event by 20 minutes.The procedure was successfully completed.No fragments were generated.Additional event information was received on 02-may-2024 indicating that one coil had been previously implanted.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.Two attempts were made using the mechanical detachment handle ( mdh1, lot unknown).The vessel was excessively tortuous or with acute bends.The physician did not feel that the reported 20 minutes procedural delay was clinically significant.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during a coil embolization to the posterior inferior cerebellar artery (pica), a freeform xsft 3mm x 6 cm coil (xcr120306, 31111679) did not detached properly.Removed from aneurysm and the coil detached inside the marksman 160cm microcatheter (mc).The microcatheter and coil were removed from the patient¿s body.The surgery was delayed due to the reported event by 20 minutes.The procedure was successfully completed.No fragments were generated.Additional event information was received on (b)(6) 2024 indicating that one coil had been previously implanted.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.Two attempts were made using the mechanical detachment handle (mdh1, lot unknown).The vessel was excessively tortuous or with acute bends.The physician did not feel that the reported 20 minutes procedural delay was clinically significant.A non-sterile freeform xsft 3mm x 6 cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was detached from the delivery unit.The manual break was attempted at the proper location, and the puller wire was exposed.No damages were noted on the delivery unit.A non-j&j microcatheter was returned, and it was inspected under x-ray imaging.The embolic coil was found detached at the proximal end of the microcatheter.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the failure to detach the embolic coil and subsequently not detaching properly were confirmed based on the detachment attempts and the broken condition of the manual break.The issue reported that the coil detached inside the concomitant microcatheter was confirmed based on the condition in which the coil was received.It is suggested that the embolic coil could had been inadvertently detached when the delivery system and microcatheter were being manipulated for removal; however, with the limited information available, this remains unknown.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.